Hi thanks for looking
I went to docs years ago contastantlly feeling tired all time I basicallyhad every symptom of low t so I took the plunge and went on 250mg pw my levels were at 60 which is way too high I dropped to 0.5 and they were at 20 nmol which is normal for a 40 year old male. Problem is I check my bp all time which has let to a bit of anxiety I went to top doc who’s very good he check bp and it was 170 over 90 !! Which is way too high My home monitor say between 130 and 140 sometimes 150 I have white coat hypertension I know but he’s convinced the trt is causing it and has advised me to come off for four weeks to see if it drops I already tried with no difference. All my bloods came back perfect i don’t wanna come off as I know I’ll just feel like crap and my quality of life improves massively on it. I can go to gym have energyand got libido back. All the thing associated with testosterone. I know I’ll be dependenton it if I use for long enough. I’ve been on for nearly a year now apart from 3 weeks or so wjen I came off .
I’m convinced it’s not testthat’s upping it as
My mum has high bp. My lower reading is low it’s only top one. But I need to get machine checked. I know guys that run 6ml a week in their 50s and there’s is fine!
I’m stuck as I don’t wanna come off but I need to get no down. I eat clean and am fit
6ft 1. 15st 9lbs. I do cardio. If I have to take beta blockers or bp med I will but am convinced it ain’t test. What do I do?
Could such a low dose like 200 pw and levels of 20 nmol cause this? He says levels are 8 to 25 for 40 y old males as everyone has different levels mine be naturally lower that’s why it’s such a large scale!?!??
Hi thanks for looking
We need more detailed labs including ranges, we need pre-TRT Total T, Free T, estrogen and SHBG. It would be nice to see complete thyroid testing, TSH, Free T4, Free T3 and Reverse T3.
Low thyroid hormones and low testosterone symptoms are virtually the same. It sounds like you got quacked by your doctor, more than likely what was needed was dosage correction because it sounds like levels were a little bit high which can cause problems with BP and water retention.
Water retention is the cause for BP issues on TRT, elevated estrogen can increase BP. We often hear so and so doctors are the top in their field, more often than not it ends up the other way around. If feel tired midday, if so that is low testosterone.
There is NO doctor in sick care that specializes in TRT because it isn’t are particular area doctors receiving any training/education for in medical school, medical school ignores sex hormone therapies because doctors are taught TRT causes prostate cancer.
If your SHBG is on the lower end and you target high normal levels, then I would expect you to have problems, I doubt you have enough lab testing to intelligently chose a good protocol for you. My SHBG is lower and if I were to go on your protocol, the results would be disastrous!
Why are you SO convinced that it isn’t the test? And if you are CONVINCED its not the test, WHY are you posting your question on a Testosterone related board? (sorry I thought this was pretty funny)
Test raised my BP. Losartan works. lisinopril raises SHBG.
I was just wondering if anyone has high bp from using trt .it’s always been high I remember having it checked when I did my hgv in 2005 it was high
I think he anxious about it ain’t helping
But I posted to see if anyone thinks it could be that. InTHE UK they dont check free t. Only total. They only said thyroid etc were all fine. Think what he’s seen is a guy that has hypertension who says he’s using testosterone and assumed it’s that. I don’t wanna come off as I’ll feel like shit again
Thanks for the replies anyway.
If I have to take beta blockers then so be it.
I have two girls and don’t fancy having a stroke in next few years
Also the nhs only tested total serum levels after starting on test.
They won’t check anything like that unless I pay a private endo
On a serious note, the systolic number isn’t that important. The diastolic (bottom) matters more. The systolic goes up and down all the time in response to any little thing. Could the test be raising your BP? Sure. Is it? Probably not. Go in dehydrated next time, that lowers it. If you have to take something , then take it. I wouldn’t take that crap for anything, but I’m stubborn. Just because he prescribes it, doesn’t mean that you have to actually take it. He rites a script, you carry on with life. Your not going to stroke out at 170/90, but you might get a headache.
Wait. I’m confused. So you already have high BP to start?
TRT CAN make it worse.
@hardartery sure, but this is just masking the problem. Would be better to actually address the issue.
What about to save your life? LOL
It’s more or less than same here, you have to private if you want competent care. The UK is notorious for not checking Free T and even Free T3 and Reverse T3. The NHS, VA or HMO doctors are all going to be operating in the dark and getting away with limited testing. These institutions are also underfunded, hint, hint.
TRT can cause water retention which would increase blood pressure that not even BP meds can cure which was my case. It took medication for edema to lower BP, I had fluid in lungs and swelling in abdomen long before swelling in the legs which by then became critical.
I don’t trust any of those meds. They prescribe HZTZ specifically to dehydrate you and thus lower your BP, but what I’m saying in his case is that if it’s raised specifically due to the stress of being in the Dr.'s office than being dehydrated will counter that to an extent. My BP was always dependent on weight, below 265 no worries. Since the hyperparathyroid hyperplasia, I have issues. The meds won’t fix my problem, they would simply mask it and cause me other issues. I’m fairly anti-medication honestly.
Same. Except for the TRT and the BP meds I need because of the TRT. But believe me, I HATE having to take Tylenol, or anything really. If I don’t have to.
Yes if your T dose is too high and your HCT(red blood cell in %) is out of control >52%
No if you have ran the right blood tests and tuned your T does/protocol in.
As soon as my HCT hits >52% my BP goes up 10 points top and bottom. It’s a dead give away I need to go donate a pint of blood.
Are you checking estradiol? Sometimes the water retention alone can cause high BP.
No not taking that pal. My bp is normally 140 75 at home but doc wants to see my monitor to make sure it’s calibratedand told meto stop trtand drink some beetroot juice for now by red blood count was fine on last blood test. Thanks guys
What size is your arm?
16.5 ins quite large
They have to use a leg cuff on me to get an accurate read. The regular cuff is not big enough, It has to go around your arm at least 2.5 times. or something like that. I get a lovely high read no matter what with a regular cuff. Granted, my arm is somewhere between 18.5" and 19", but if the cuff is too small it doesn’t read correctly.
I’m having BP issues and I am wondering which test is HCT? Is that hematocrit? I’m at 49.3% (as of 6/13/19) and my blood pressure has been perfect until this past week. I am on lisinopril and was on it before starting TRT. I read somewhere that donating blood can help keep in under control. You seem to know what you are talking about. Any suggestions? Should I go and donate blood and see if that helps? I am not having any fluid retention issues that are noticeable. I did when I first started TRT, my legs were like tree trunks for two weeks, but then it all seemed to get better.
Thanks for any input.
It took me almost 3 years to figure this out, whenever HCT gets to 48%, I start having problems.
Turns out I had iron deficiency and abnormally low potassium. I do not do well with HCT at 48% either and I may know why. Yesterday I had LH and Total T tested, LH was 3.6 and Total T 119 ng/dL, I do not think I ever had high Total T naturally.
My pre-TRT Total T was 120 ng/dL, I’ve come full circle at 119 ng/dL.
I take lisinopril also and have been on TRT for 18 weeks now. 45 years old After my blood work 3 weeks ago my doc said to go donate. I was 50.1. I plan on just donating every 2 to 3 months